MAUDE Adverse Event Report: SYNTHES MEZZOVICO TI VECTRA(TM) PLATE 1 LEVEL/14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

SYNTHES MEZZOVICO TI VECTRA(TM) PLATE 1 LEVEL/14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 04.613.014
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is unknown.Due to intra-operative issues, the device was not implanted/explanted.Manufacturing site: (b)(4).Manufacturing date: november 17, 2016.No non-conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an initial procedure for cervical radiculopathy on (b)(6) 2017.During the procedure, a screw was being inserted into the titanium (ti) vectra plate 1 level/14mm and it was noticed that the locking clip in one of the plate holes was bent and had partially migrated out of the plate.The screw was removed from the plate as well as another screw which was already implanted in another hole.The plate was removed.As a result there was a five (5) minute surgical delay.A new 14mm vectra plate was used and the two screws that were removed were re-implanted.No fragments were generated.No patient harm and the procedure was completed successfully.Patient outcome is stable.Concomitant devices reported: screw (part # unknown, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product development investigation was performed.The following complaint device(s) was received by customer quality (cq): one ti vectra(tm) plate 1 level/14mm (part number: 04.613.014, lot number: l190300, mfg date: 17nov2016).A visual inspection, drawing review and device history review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The 1 level/14mm vectra plate (04.613.014) is a component of the vectra system which is intended for anterior plate and screw fixation of the cervical spine (c2-c7).The plates feature wishbone clips which interact with a grove in the system¿s screws in order to lock them to the plate and prevent back-out per relevant technique guide.The returned plate was examined and the complaint condition as able to be confirmed as the clip at the bottom hole on the left side of the plate was found to be deformed, which would inhibit intended functionality of the device.Replication of the complaint condition is not applicable as it¿s the clip is already deformed.Relevant drawings for the device(s) were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No definitive root cause could be determined however, based on the complaint description; the clip was damaged during screw implantation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VECTRA(TM) PLATE 1 LEVEL/14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6597939
Report Number1000562954-2017-10092
Device Sequence Number19119698
Product Code KWQ
UDI-Device Identifier10705034737041
UDI-Public(01)10705034737041(10)L190300
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K050451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.613.014
Device Lot NumberL190300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date06/02/2017
06/20/2017
Patient Sequence Number1